Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 38, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2021, 3:59 PM CDT for Yoakum County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 3:59 PM CDT (20:59 UTC)
- Expired
- May 3, 2021, 5:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:24 PM CDT | HAIL 1.5 | 4 Wsw Plains, TX | REPORT FROM YOAKUM COUNTY COOP GIN. |
| May 3, 4:34 PM CDT | HAIL 1.75 | 1 S Plains, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3894 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KLUB 032059
SVRLUB
TXC501-032200-
/O.NEW.KLUB.SV.W.0038.210503T2059Z-210503T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
359 PM CDT Mon May 3 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Yoakum County in northwestern Texas...
* Until 500 PM CDT.
* At 359 PM CDT, a severe thunderstorm was located 8 miles south of
Bronco, or 14 miles west of Plains, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plains and Bronco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 10306 3338 10261 3297 10262 3303 10306
TIME...MOT...LOC 2059Z 257DEG 17KT 3313 10307
HAIL...1.00IN
WIND...60MPH
$$
554 follow-up statements
591
WWUS54 KLUB 032114
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
414 PM CDT Mon May 3 2021
TXC501-032200-
/O.CON.KLUB.SV.W.0038.000000T0000Z-210503T2200Z/
Yoakum TX-
414 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR YOAKUM COUNTY...
At 413 PM CDT, a severe thunderstorm was located 7 miles southwest of
Plains, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Plains and Bronco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 10306 3338 10261 3297 10262 3303 10306
TIME...MOT...LOC 2113Z 261DEG 21KT 3314 10294
HAIL...1.75IN
WIND...60MPH
$$
55072
WWUS54 KLUB 032118
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
418 PM CDT Mon May 3 2021
TXC501-032200-
/O.CON.KLUB.SV.W.0038.000000T0000Z-210503T2200Z/
Yoakum TX-
418 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL YOAKUM COUNTY...
At 418 PM CDT, a severe thunderstorm was located 5 miles southwest of
Plains, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Plains and Bronco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 10306 3338 10261 3303 10262 3308 10306
TIME...MOT...LOC 2118Z 257DEG 17KT 3315 10291
HAIL...1.75IN
WIND...60MPH
$$
55220
WWUS54 KLUB 032128
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
428 PM CDT Mon May 3 2021
TXC501-032200-
/O.CON.KLUB.SV.W.0038.000000T0000Z-210503T2200Z/
Yoakum TX-
428 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL YOAKUM COUNTY...
At 427 PM CDT, a severe thunderstorm was located over Plains, moving
east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3325 10296 3334 10262 3303 10262 3307 10296
TIME...MOT...LOC 2127Z 257DEG 19KT 3317 10283
HAIL...1.75IN
WIND...60MPH
$$
55975
WWUS54 KLUB 032149
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
449 PM CDT Mon May 3 2021
TXC501-032200-
/O.CON.KLUB.SV.W.0038.000000T0000Z-210503T2200Z/
Yoakum TX-
449 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN YOAKUM COUNTY...
At 449 PM CDT, a severe thunderstorm was located 7 miles east of
Plains, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Yoakum County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3334 10262 3303 10262 3305 10280 3329 10281
TIME...MOT...LOC 2149Z 257DEG 17KT 3319 10271
HAIL...1.75IN
WIND...60MPH
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:17 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 3, 2:17 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 217 PM CDT Mon May 3 2021 .SHORT TERM... Increasing mid-level ascent and destabilization ahead of an upper level short wave trough moving across the 4-corners and Colorado Rockies already assisting in firing convection from the western Panhandle to the Sangre de Cristos southward to the Sacramentos. Continue to expect an increase in coverage across eastern New Mexico spreading eastward across the forecast area late afternoon through the evening hours with the potential for isolated supercells mainly across the southern tier of CWA counties. The upper trough will move east of the Panhandle and South Plains late tonight with showers and storms moving east with it. The exiting trough will also bring a reinforcing northerly low level flow and associated modest cold advection. Stratus should give way during the day Tuesday as mixing of dry mid level air increases. Despite the increased insolation temperatures will remain on the cool side. MOS and init blend look good with values about ten degrees cooler than seasonal norms. .LONG TERM... By Wednesday morning a weak shortwave will be moving across the central Rockies into the Plains. Moisture and lift will be too far north with this system to bring any precipitation to our area however this will lead to a tightening of the surface pressure gradient and hence breezy SW winds. This will also push a weak cold front through the forecast area Wednesday evening into Thursday morning. Upper level ridging will begin to strengthen across the Southern Plains on Thursday so despite being in the wake of a cold front temperatures should remain around 80 degrees. An embedded shortwave within the ridge will dampen the ridge amplitude a bit on Friday. Guidance continues to be in fairly good agreement that a dryline should sharpen up near the TX/NM state line which may serve as a forcing mechanism for thunderstorms as the shortwave moves across. Forecasted instability/shear ahead of the dryline would suggest the potential for a few strong to severe thunderstorms as well and analog guidance does indicate this potential but of course details can change between now and then. Upper level flow will remain nearly zonal across the forecast area through the weekend as an upper level low slides SE across the Pacific Northwest keeping temperatures on the warm side. Another cold front will attempt to move across the area Sunday or early next week however model guidance varies on the exact timing/location of this front hence there are large uncertainties in afternoon temperatures for Sunday through early next week at this time. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07/58
Hazardous weather outlook, May 3, 11:42 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1142 AM CDT Mon May 3 2021 TXZ021>044-041645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1142 AM CDT Mon May 3 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to develop this afternoon across southeastern New Mexico or adjacent areas of the South Plains and Permian Basin then to spread to the east and northeast. Isolated supercell thunderstorms may develop with the potential for hail to around 2 inches in diameter as the primary threat. Wind gusts to 60 mph and localized flooding are secondary threats. These threats will be greatest along and south of a Morton to Lubbock to Guthrie line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An active weather pattern may be in store for this weekend with a risk of critical fire weather conditions and/or strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 54 min |
| May 3, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 61 min |
| May 3, 6:37 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 53 min |
| May 3, 6:38 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.